Hail, Nueces
- When
- December 23, 2:30 PM CST
- Where
- Nueces County, Robstown
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 27.780, -97.670
Severe storms produced hail across South Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Severe storms produced hail across South Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 23, 10:30 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1030 AM CST SAT DEC 23 2006
.UPDATE...INVERTED SFC TROUGH STRETCHING FROM NEAR RIO GRANDE
CITY TO JUST SOUTH OF BUOY 42020 SHOULD REMAIN NEARLY STATIONARY
TODAY AS RAINED COOLED SFC RIDGE STRENGTHENS OVER THE NORTHERN RIO
GRANDE PLAINS AND COASTAL BEND REGION. STRONG ISENTROPIC LIFT
OVER THE SHALLOW BOUNDARY LAYER IS ALREADY UNDERWAY AS INDICATED
BY THE 88D VWP AND WILL CONTINUE TO STRENGTHEN AS THE DEEP COLD
CORE UPPER TROF APPROACHES. CLOUDS AND RAIN NOW BLANKET THE
ENTIRE CWA AND TEMPERATURES ARE HOLDING STEADY OR DROPPING TO WET
BULB TEMPS. THUS HAVE LOWERED MAX TEMPS A CATEGORY FOR TODAY.
NO CHANGES ARE NEEDED TO THE POP CONFIGURATION FOR TODAY.
CYCLOGENESIS ALONG THE SOUTH TEXAS COASTLINE EARLIER THIS MORNING CAUSED
WINDS TO INCREASE TO NEAR GALE FORCE AT COASTAL AND OFFSHORE
MARINE SITES...BUT HAVE STABILIZED NOW AS SFC PRESSURE RISE/FALL
COUPLET WEAKENS. STILL EXPECT BREEZY CONDITIONS ALONG THE COAST
THIS AFTN AND SMALL CRAFT ADVISORIES FOR ALL MARINE ZONES. WILL
NOT MAKE ANY CHANGES TO THE COASTAL FLOOD ADVISORY. TIDE LEVELS
COULD REACH 2 FT MSL ALONG AREA BEACHES DURING PEAK HIGH TIDE
THIS EVENING AND OVERNIGHT DUE TO STRONG NORTHEAST TO NORTH
NORTHEAST WIND COMPONENT. (NORTH NORTHEAST IS FAVORED DIRECTION
FOR GENERATING COASTAL FLOODING).
POTENTIAL FOR SEVERE WEATHER LOOKS MINIMAL FOR TODAY AS LONG AS
THE SFC BOUNDARY REMAINS TO OUR SOUTH. WILL BE WATCHING THIS VERY
CLOSELY AS EXTREME VERTICAL WIND SHEAR IS IN PLACE AND ANY STORMS
ALONG AND JUST NORTH OF THE WARM SECTOR COULD QUICKLY SPIN UP.
THIS MAY BE OF GREATER CONCERN THIS EVENING WHEN SFC BNDRY COULD
MAKE A LITTLE NORTHWARD PROGRESS AND CONVECTION REALLY GETS
GOING.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD ADVISORY FROM 5 PM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...AND
SAN PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.
GALE WARNING FROM 3 AM SUNDAY TO 10 AM SUNDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 3 AM SUNDAY FOR THE FOLLOWING ZONES:
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS
PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
JM/75...SHORT-TERM
MW/98...LONG-TERMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 557 AM CST SAT DEC 23 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-241130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 557 AM CST SAT DEC 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL OVERSPREAD THE REGION THIS AFTERNOON AND TONIGHT. STRONG GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH SOME OF THE STORMS AS A VIGOROUS UPPER LEVEL LOW APPROACHES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE WATERS THROUGH TONIGHT. A GALE WARNING IS IN EFFECT LATE TONIGHT FOR THE OFFSHORE WATERS. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT THE COASTAL WATERS TONIGHT...ESPECIALLY THE OFFSHORE WATERS WHERE STRONG GUSTY WINDS...SMALL HAIL AND WATERSPOUTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE VIGOROUS UPPER LEVEL STORM SYSTEM WILL SLOWLY PUSH EAST ACROSS THE REGION ON SUNDAY. RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS SOUTH TEXAS MUCH OF THE DAY BEFORE FINALLY TAPERING OFF FROM WEST TO EAST LATE SUNDAY AFTERNOON. SOME STRONG THUNDERSTORMS WITH HEAVY RAINFALL...GUSTY WINDS AND HAIL WILL REMAIN POSSIBLE...ESPECIALLY ACROSS THE RELATIVELY WARM GULF WATERS. RAINFALL TOTALS WILL CONTINUE TO ADD UP ON SUNDAY. WIDESPREAD 1 TO 2 INCH STORM TOTALS ARE LIKELY TONIGHT THROUGH SUNDAY...AND ISOLATED 2 TO 4 INCH TOTALS ARE POSSIBLE. THIS MEANS SOME LOCALIZED FLOODING WILL BE POSSIBLE ESPECIALLY IN URBAN AREAS ON SUNDAY. VERY STRONG NORTH WINDS AROUND 25 TO 35 KNOTS CAN BE EXPECTED THROUGH SUNDAY MORNING AS A COASTAL LOW DEVELOPS. HIGH PRESSURE WILL SURGE INTO THE REGION AS THE LOW PULLS AWAY FROM THE REGION AND THIS WILL PROMOTE CONTINUED STRONG OFFSHORE FLOW SUNDAY NIGHT THROUGH MONDAY. SMALL CRAFT ADVISORIES CONDITIONS ARE EXPECTED FOR THE BAYS AND GULF WATERS THROUGH MONDAY AND GALE WARNINGS ARE IN EFFECT THROUGH SUNDAY MORNING FOR THE OFFSHORE WATERS. ANOTHER VIGOROUS STORM SYSTEM IS FORECAST TO MOVE ACROSS THE STATE THURSDAY INTO FRIDAY. THIS SYSTEM WILL PROVIDE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. BB/MJG
The Corpus Christi radar (KCRP), 16 km away, was scanning. The volume nearest the first event began at 20:31 UTC.
2 hail. Local standard time, as filed.
Reported by DPS Trooper at mile marker 18 on Interstate 35.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9621, 9622.